MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 POWER ADAPTOR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-FRANCE XIA 3 POWER ADAPTOR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482397012
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; while loading a tap into the power adapter, one of the tabs broke off.The power adapter was still usable and we finished the case with no issues.
 
Additional Manufacturer Narrative
Risk assessment; the reported event was confirmed via correspondence.It was reported that while loading a tap into the power adapter, one of the taps broke off.The power adapter was still usable and used to finish the case with no issues.Since the adaptor was still usable, there was most likely no issue with the power adaptor.Visual, dimensional and functional analysis could not be performed as the device was not returned.The device was unable to be located in the field.Manufacturing history was reviewed and no relevant manufacturing issues were identified.The most likely root cause was the using a power adaptor with a tap which is recommended against in the surgical technique.According to the surgical technique, "to prepare the hole for screw insertion, only manual tapping is recommended.Tapping with power has not been assessed for safety and accuracy.".
 
Event or Problem Description

Brand Name
XIA 3 POWER ADAPTOR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7150792
Report Number0009617544-2017-00445
Device Sequence Number738555
Product Code MNH
UDI-Device Identifier07613327001389
UDI-Public(01)07613327001389
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482397012
Device Catalogue Number482397012
Device Lot Number11D124
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1